Advertisement

Local doctors warn against the “Benadryl Challenge”

Teenagers taking large amounts of allergy medicine to cause hallucinations.
Published: Sep. 29, 2020 at 5:41 AM CDT
Email this link
Share on Pinterest
Share on LinkedIn

ROCKFORD, Ill. (WIFR) - TikTok trends aren’t anything new. However., one dangerous viral trend emerges on the short-form video app.

Teenagers are taking large amounts of allergy medicine to induce hallucinations, also known as the Benadryl Challenge. With many viewers feeding into the sensation, the situation prompted the food and drug administration to issue a warning against the serious problems that take place after ingesting too much Benadryl. SwedishAmerican emergency medicine resident Veronika Yurchenko says the dangers of viral trends, like the Benadryl Challenge, can be deadly.

“If a lot of people start doing these things, such as the Benadryl Challenge, and going and buying these medications, we are probably going to see a lot more overdoses. Which is something that I would see in the emergency department, and something we definitely don’t want to see because a lot of the time, one of the complications can be death.”

The best way to prevent these dangers from happening is locking up over-the-counter medicine, so it’s out of reach from children.

Copyright 2020 WIFR. All rights reserved.

Latest News

Latest News